Elijah day three in hospital/sick and anxious

Discussion in 'General Parenting' started by jcox, Feb 19, 2009.

  1. jcox

    jcox New Member

    :sick: I went to see Elijah again this afternoon. Hubby had to stay home because my ten year old did not feel well. She has a fever, sore throat, headache, etc. I also had a meeting with the nutritionist from there. Right when I got there they gave me a few minutes to visit with Elijah first. I brought him a new webkinz my hubby and I bought him, along with some more clothes and a stuffed doggy from Gramma. He was happy about them. Right when I got there he wanted to go to his room. He told me his belly has been hurting. He was pacing alot. I brought some blueberries for a snack because he usually loves them. He told me he would eat four and that was all. So he did and he started heaving. I could see his throat and belly going. Then he projectile vomitted all over himself, his bed, and the floor. It flew out of him. He got a little on his new webkinz gecco too then he went to the bathroom to wash it. The nurse told me he mentioned his belly did not feel good yesterday either, but he did not vomit besides this one time. He did not eat very much today they said... no breakfast, but a little of his burger at lunch. The nurse said they will tell the psychiatrist about it. I told them this made me very concerned because he never vomits. The last time his stomach was sick was about two or three years ago. They checked his temp which was normal, gave him some ginger ale and cleaned his room.

    He changed and then came to his nutritionist meeting with me. She told me that being on the new medications might lower his appetite and that his triglicerides were high from eating often like he was. She gave me some suggestions. I told her that when he is released I am going to ask his pediatrician for a referral to a local nutritionist so I can keep following up. The meeting with her lasted about twenty minutes. The whole time Elijah was biting his thumb nail and skin around it. He was biting it so hard he made it all bloody. We went to see the nurse and he got a bandaid. I again mentioned that I was concerned about him vomitting. He then wanted to go lay down. He told me I could go, but I told him I missed him and wanted to stay. He said okay. Then about five minutes later he said "I am giving you one more minute and then you can go". Then right about a minute later he said "okay your time is up. Bye Mom. Love you". So I gave him hugs and went home. While I was in with him and the nurse was making his bed she told me how he will tell me to go, but then after I leave he cries alot for me. I mentioned to her how it is probably a control thing and she agreed.

    I am very concerned about the vomitting. Also he seemed very restless... unable to stop moving. He was pacing back and forth, biting his nails, even when he layed down his legs were moving. I wonder if the vomitting could be related to the medication changes. They discontinued his Risperdal, Celexa, and Vistaril on Tuesday. They lowered his Clonidine to only one dose at night. They raised up his Lithium to 600 at night and 300 in the morning because his levels were low. He was on 300 2x day. They added the Cogentin and Abilify. I don't know if it could be the sudden discontinuation of the first three medications, the new Abilify or Cogentin, or the raise of the Lithium, but something is making his belly sick. He did not look well at all today.

    I just called and spoke with a nurse who told me that he has not mentioned anything else about being sick and that the only time he vomitted was when I was there. I spoke to him to say goodnight. He does not really get the hang of speaking on the phone and talks really quick. He was cute though. I asked him if he feels better he said "Yup I feel better Goodnight Bye" I was like Honey I love you and daddy says he loves you. "Love you too Goodnight" he said. One of the older boys in there told me today when i went to visit that Elijah is so cute. Elijah told me that he is friends with one of the little girls in there a few rooms down from him and that is his only friend. He always seems to pick girls which might not be a good thing knowing his past of hypersexuality, but I am sure that they keep a good eye on the children in there. It was hard to leave him today knowing that he did not seem right or look well. I look in his empty room and in his empty carseat on the way home and my heart wants to cry, but tears won't come. Maybe because I know he is in the right place. Seeing him sick I know that I would not have wanted the medication changes to happen at home like they were supposed to. Still no visit from DCF so I am thinking those allegations I talked about yesterday got screened out. Hope tomorrow will be a better day for him. I plan on going tomorrow afternoon again to see him.
     
  2. gcvmom

    gcvmom Here we go again!

    I'm a little surprised they stopped the Celexa and other medications cold-turkey. Typically it is advisable to wean off SSRI medications. You might google SSRI withdrawal and see what it says.

    Another possibility for the vomiting is that he ate something that was off, or got a dose of some kind of bug and that was just his body's way of saying "enough!" Who knows what he's exposed to in the phospital?

    I can only imagine how hard this is on you. But you are holding up well it sounds like and you know this is the best thing for your son. Hang in there!
     
  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Hugs to you. I truly believe at times hospitalization is harder on the parents than on the kids. It's even harder when they are feeling sick. I remember the second time my difficult child was in the psychiatric hospital and he had days where he was throwing up all day. It had been happening about once a day before he went into the hospital but then it just got worse. For him it turned out to be stomach migraines (like a migraine headache only it's the stomach). I remember feeling so bad when he was in the hospital and sick to boot.

    I hope they quickly are able to figure out what is going on. I hope tomorrow is a better day.
     
  4. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    I'd think the cold turkey withdrawal of medications could be doing it. If that were my kid, I sure wouldn't like how they did such drastic medication changes in such a short period of time. I know the few times I've had to go off medications cold turkey (and for me it was only one medication at a time) it really made me feel horrible and seemed to screw up my brain for a while. I hope he gets straightened out soon. Poor little guy.
     
  5. smallworld

    smallworld Moderator

    Those are a lot of medication changes for a little guy to go through all at once. In addition to medication withdrawal causing tummy troubles, Lithium can cause vomiting that typically subsides in a few days as the body adjusts to the medication increase. I recommend running your concerns by the attending psychiatrist tomorrow.
     
  6. Alttlgabby

    Alttlgabby New Member

    I am very concerned about the vomitting. Also he seemed very restless... unable to stop moving. He was pacing back and forth, biting his nails, even when he layed down his legs were moving. I wonder if the vomitting could be related to the medication changes. They discontinued his Risperdal, Celexa, and Vistaril on Tuesday. They lowered his Clonidine to only one dose at night. They raised up his Lithium to 600 at night and 300 in the morning because his levels were low. He was on 300 2x day. They added the Cogentin and Abilify. I don't know if it could be the sudden discontinuation of the first three medications, the new Abilify or Cogentin, or the raise of the Lithium, but something is making his belly sick. He did not look well at all today.

    I would say that it is most likely his medications and his body trying to adjust to them. Actually it was day 3 for my daughter as well that she seemed lethargic, acting funny, and at certain points even looked like she was trying swallow her tongue. It was all the medication changes.
    I hope you find out if it is actually that.
     
  7. timer lady

    timer lady Queen of Hearts

    Poor baby, so many changes in his body in such a little time. I've known psychiatrists to make extreme/quick changes in medications during hospitalizations because of the sudden discharges dictated by insurance companies. Not the best route but sometimes I feel a psychiatrist wants to make the changes while in the hospital.

    Sending gentle hugs this morning. I agree with Sharon - my tweedles hospitalizations were harder on me than on them.
     
  8. TerryJ2

    TerryJ2 Well-Known Member

    Oh, he sounds so cute!
    I'm so sorry about the vomiting. It very well could be the medication changes.
    If he has the flu, he'll have other symptoms and everyone around him willl get it.

    Good luck.
     
Loading...